oalib

Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99

Submit

Any time

2020 ( 4 )

2019 ( 59 )

2018 ( 50 )

2017 ( 71 )

Custom range...

Search Results: 1 - 10 of 19229 matches for " Richard Nickl "
All listed articles are free for downloading (OA Articles)
Page 1 /19229
Display every page Item
Empirical and Gaussian processes on Besov classes
Richard Nickl
Mathematics , 2006, DOI: 10.1214/074921706000000842
Abstract: We give several conditions for pregaussianity of norm balls of Besov spaces defined over $\mathbb{R}^d$ by exploiting results in Haroske and Triebel (2005). Furthermore, complementing sufficient conditions in Nickl and P\"{o}tscher (2005), we give necessary conditions on the parameters of the Besov space to obtain the Donsker property of such balls. For certain parameter combinations Besov balls are shown to be pregaussian but not Donsker.
Discussion of "Frequentist coverage of adaptive nonparametric Bayesian credible sets"
Richard Nickl
Statistics , 2014, DOI: 10.1214/14-AOS1270A
Abstract: Discussion of "Frequentist coverage of adaptive nonparametric Bayesian credible sets" by Szab\'o, van der Vaart and van Zanten [arXiv:1310.4489v5].
Uniform limit theorems for wavelet density estimators
Evarist Giné,Richard Nickl
Mathematics , 2008, DOI: 10.1214/08-AOP447
Abstract: Let $p_n(y)=\sum_k\hat{\alpha}_k\phi(y-k)+\sum_{l=0}^{j_n-1}\sum_k\hat {\beta}_{lk}2^{l/2}\psi(2^ly-k)$ be the linear wavelet density estimator, where $\phi$, $\psi$ are a father and a mother wavelet (with compact support), $\hat{\alpha}_k$, $\hat{\beta}_{lk}$ are the empirical wavelet coefficients based on an i.i.d. sample of random variables distributed according to a density $p_0$ on $\mathbb{R}$, and $j_n\in\mathbb{Z}$, $j_n\nearrow\infty$. Several uniform limit theorems are proved: First, the almost sure rate of convergence of $\sup_{y\in\mathbb{R}}|p_n(y)-Ep_n(y)|$ is obtained, and a law of the logarithm for a suitably scaled version of this quantity is established. This implies that $\sup_{y\in\mathbb{R}}|p_n(y)-p_0(y)|$ attains the optimal almost sure rate of convergence for estimating $p_0$, if $j_n$ is suitably chosen. Second, a uniform central limit theorem as well as strong invariance principles for the distribution function of $p_n$, that is, for the stochastic processes $\sqrt{n}(F_n ^W(s)-F(s))=\sqrt{n}\int_{-\infty}^s(p_n-p_0),s\in\mathbb{R}$, are proved; and more generally, uniform central limit theorems for the processes $\sqrt{n}\int(p_n-p_0)f$, $f\in\mathcal{F}$, for other Donsker classes $\mathcal{F}$ of interest are considered. As a statistical application, it is shown that essentially the same limit theorems can be obtained for the hard thresholding wavelet estimator introduced by Donoho et al. [Ann. Statist. 24 (1996) 508--539].
Adaptive estimation of a distribution function and its density in sup-norm loss by wavelet and spline projections
Evarist Giné,Richard Nickl
Mathematics , 2008, DOI: 10.3150/09-BEJ239
Abstract: Given an i.i.d. sample from a distribution $F$ on $\mathbb{R}$ with uniformly continuous density $p_0$, purely data-driven estimators are constructed that efficiently estimate $F$ in sup-norm loss and simultaneously estimate $p_0$ at the best possible rate of convergence over H\"older balls, also in sup-norm loss. The estimators are obtained by applying a model selection procedure close to Lepski's method with random thresholds to projections of the empirical measure onto spaces spanned by wavelets or $B$-splines. The random thresholds are based on suprema of Rademacher processes indexed by wavelet or spline projection kernels. This requires Bernstein-type analogs of the inequalities in Koltchinskii [Ann. Statist. 34 (2006) 2593-2656] for the deviation of suprema of empirical processes from their Rademacher symmetrizations.
A simple adaptive estimator of the integrated square of a density
Evarist Giné,Richard Nickl
Mathematics , 2008, DOI: 10.3150/07-BEJ110
Abstract: Given an i.i.d. sample $X_1,...,X_n$ with common bounded density $f_0$ belonging to a Sobolev space of order $\alpha$ over the real line, estimation of the quadratic functional $\int_{\mathbb{R}}f_0^2(x) \mathrm{d}x$ is considered. It is shown that the simplest kernel-based plug-in estimator \[\frac{2}{n(n-1)h_n}\sum_{1\leq i1/4$ and rate-optimal if $\alpha\le1/4$. A data-driven rule to choose the bandwidth $h_n$ is then proposed, which does not depend on prior knowledge of $\alpha$, so that the corresponding estimator is rate-adaptive for $\alpha \leq1/4$ and asymptotically efficient if $\alpha>1/4$.
A sharp adaptive confidence ball for self-similar functions
Richard Nickl,Botond Szabó
Statistics , 2014,
Abstract: In the nonparametric Gaussian sequence space model an $\ell^2$-confidence ball $C_n$ is constructed that adapts to unknown smoothness and Sobolev-norm of the infinite-dimensional parameter to be estimated. The confidence ball has exact and honest asymptotic coverage over appropriately defined `self-similar' parameter spaces. It is shown by information-theoretic methods that this `self-similarity' condition is weakest possible.
Confidence bands in density estimation
Evarist Giné,Richard Nickl
Statistics , 2010, DOI: 10.1214/09-AOS738
Abstract: Given a sample from some unknown continuous density $f:\mathbb{R}\to\mathbb{R}$, we construct adaptive confidence bands that are honest for all densities in a "generic" subset of the union of $t$-H\"older balls, $0
Global uniform risk bounds for wavelet deconvolution estimators
Karim Lounici,Richard Nickl
Statistics , 2011, DOI: 10.1214/10-AOS836
Abstract: We consider the statistical deconvolution problem where one observes $n$ replications from the model $Y=X+\epsilon$, where $X$ is the unobserved random signal of interest and $\epsilon$ is an independent random error with distribution $\phi$. Under weak assumptions on the decay of the Fourier transform of $\phi,$ we derive upper bounds for the finite-sample sup-norm risk of wavelet deconvolution density estimators $f_n$ for the density $f$ of $X$, where $f:\mathbb{R}\to \mathbb{R}$ is assumed to be bounded. We then derive lower bounds for the minimax sup-norm risk over Besov balls in this estimation problem and show that wavelet deconvolution density estimators attain these bounds. We further show that linear estimators adapt to the unknown smoothness of $f$ if the Fourier transform of $\phi$ decays exponentially and that a corresponding result holds true for the hard thresholding wavelet estimator if $\phi$ decays polynomially. We also analyze the case where $f$ is a "supersmooth"/analytic density. We finally show how our results and recent techniques from Rademacher processes can be applied to construct global confidence bands for the density $f$.
A Donsker Theorem for Lévy Measures
Richard Nickl,Markus Rei?
Statistics , 2012,
Abstract: Given $n$ equidistant realisations of a L\'evy process $(L_t,\,t\ge 0)$, a natural estimator $\hat N_n$ for the distribution function $N$ of the L\'evy measure is constructed. Under a polynomial decay restriction on the characteristic function $\phi$, a Donsker-type theorem is proved, that is, a functional central limit theorem for the process $\sqrt n (\hat N_n -N)$ in the space of bounded functions away from zero. The limit distribution is a generalised Brownian bridge process with bounded and continuous sample paths whose covariance structure depends on the Fourier-integral operator ${\cal F}^{-1}[1/\phi(-\cdot)]$. The class of L\'evy processes covered includes several relevant examples such as compound Poisson, Gamma and self-decomposable processes. Main ideas in the proof include establishing pseudo-locality of the Fourier-integral operator and recent techniques from smoothed empirical processes.
Rates of contraction for posterior distributions in $\bolds{L^r}$-metrics, $\bolds{1\le r\le\infty}$
Evarist Giné,Richard Nickl
Statistics , 2012, DOI: 10.1214/11-AOS924
Abstract: The frequentist behavior of nonparametric Bayes estimates, more specifically, rates of contraction of the posterior distributions to shrinking $L^r$-norm neighborhoods, $1\le r\le\infty$, of the unknown parameter, are studied. A theorem for nonparametric density estimation is proved under general approximation-theoretic assumptions on the prior. The result is applied to a variety of common examples, including Gaussian process, wavelet series, normal mixture and histogram priors. The rates of contraction are minimax-optimal for $1\le r\le2$, but deteriorate as $r$ increases beyond 2. In the case of Gaussian nonparametric regression a Gaussian prior is devised for which the posterior contracts at the optimal rate in all $L^r$-norms, $1\le r\le\infty$.
Page 1 /19229
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.